Alert archive / Florida / High Surf Advisories in 2014

High Surf Advisory 1, NWS Miami, FL

December 8, 2014Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Dec 8, 2014, 2:32 PM EST for Palm Beach County, Florida. It took effect at Dec 9, 2014, 7:00 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 2:32 PM EST (19:32 UTC)
In effect from
Dec 9, 2014, 7:00 AM EST
Expired
Dec 10, 2014, 7:00 PM EST
In force
36 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WHUS42 KMFL 081932
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EST MON DEC 8 2014

FLZ168-101515-
/O.NEW.KMFL.SU.Y.0001.141209T1200Z-141210T1500Z/
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL PALM BEACH-
232 PM EST MON DEC 8 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 10 AM EST
WEDNESDAY. 

* SURF AND RIP CURRENTS...SURF WILL STEADILY BUILD OVERNIGHT
  TONIGHT, PEAK SOMETIME TUESDAY THROUGH TUESDAY NIGHT AROUND
  ADVISORY LEVEL, THEN GRADUALLY SUBSIDE THROUGH THE DAY
  WEDNESDAY. THIS WILL RESULT DANGEROUS RIP CURRENTS ALONG THE
  BEACHES THROUGH THIS TIME. 

* TIMING...THROUGH WEDNESDAY.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED DUE TO MODERATE
  TO LARGE SURF. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-101515-
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
232 PM EST MON DEC 8 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE
  ATLANTIC BEACHES DUE TO MODERATE SURF. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
6 follow-up statements
955 
WHUS42 KMFL 090920
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
420 AM EST TUE DEC 9 2014

FLZ168-092000-
/O.CON.KMFL.SU.Y.0001.141209T1200Z-141210T1500Z/
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL PALM BEACH-
420 AM EST TUE DEC 9 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* SURF AND RIP CURRENTS...SURF TO AROUND 10 FEET AND STRONG RIP
  CURRENTS WILL OCCUR.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS....DANGEROUS SURF SO SWIMMING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-092000-
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
420 AM EST TUE DEC 9 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE 
  ATLANTIC BEACHES DUE TO MODERATE SURF. SWIMMING IS NOT 
  ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

GREGORIA
107 
WHUS42 KMFL 091118 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
618 AM EST TUE DEC 9 2014



FLZ168-101500-
/O.CON.KMFL.SU.Y.0001.141209T1200Z-141210T1500Z/
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL PALM BEACH-
618 AM EST TUE DEC 9 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* SURF AND RIP CURRENTS...SURF WILL REACH THE 7 TO 10 FOOT RANGE
  TODAY THROUGH WEDNESDAY MORNING, WHICH WILL LEAD TO DANGEROUS
  RIP CURRENTS ALONG THE BEACHES. 

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS. MINOR TO MODERATE
  BEACH EROSION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-101500-
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
618 AM EST TUE DEC 9 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE
  ATLANTIC BEACHES DUE TO MODERATE SURF. SWIMMING IS NOT ADVISED.
  MINOR BEACH EROSION POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
339 
WHUS42 KMFL 092200
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
500 PM EST TUE DEC 9 2014

FLZ168-101500-
/O.CON.KMFL.SU.Y.0001.000000T0000Z-141210T1500Z/
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL PALM BEACH-
500 PM EST TUE DEC 9 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* SURF AND RIP CURRENTS...SURF WILL CONTINUE IN THE 7 TO 10 FOOT
  RANGE THROUGH WEDNESDAY MORNING... WHICH WILL LEAD TO DANGEROUS
  RIP CURRENTS ALONG THE BEACHES.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS. MINOR TO MODERATE 
  BEACH EROSION POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-101500-
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
500 PM EST TUE DEC 9 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE 
  ATLANTIC BEACHES DUE TO MODERATE SURF. SWIMMING IS NOT 
  ADVISED. MINOR BEACH EROSION POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
745 
WHUS42 KMFL 100809
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
309 AM EST WED DEC 10 2014

FLZ168-102000-
/O.EXT.KMFL.RP.S.0034.000000T0000Z-141211T1200Z/
/O.CON.KMFL.SU.Y.0001.000000T0000Z-141210T1500Z/
COASTAL PALM BEACH-
309 AM EST WED DEC 10 2014

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* SURF AND RIP CURRENTS...SURF WILL CONTINUE IN THE 7 TO 10 FOOT
  RANGE THIS MORNING...WHICH WILL LEAD TO DANGEROUS RIP CURRENTS
  ALONG THE BEACHES.

* TIMING...SURF WILL GRADUALLY SUBSIDE THROUGH TONIGHT, BUT THE
  RIP CURRENT RISK WILL REMAIN HIGH.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS. MINOR TO MODERATE 
  BEACH EROSION POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-102000-
/O.EXT.KMFL.RP.S.0034.000000T0000Z-141211T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
309 AM EST WED DEC 10 2014

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY MORNING...

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE 
  ATLANTIC BEACHES DUE TO MODERATE SURF. SWIMMING IS NOT 
  ADVISED. MINOR BEACH EROSION POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
412 
WHUS42 KMFL 101350
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
850 AM EST WED DEC 10 2014

FLZ168-102200-
/O.EXT.KMFL.SU.Y.0001.000000T0000Z-141211T0000Z/
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T1200Z/
COASTAL PALM BEACH-
850 AM EST WED DEC 10 2014

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING...

* SURF AND RIP CURRENTS...SURF WILL CONTINUE IN THE 7 TO 10 FOOT 
  RANGE THIS MORNING...WHICH WILL LEAD TO DANGEROUS RIP CURRENTS 
  ALONG THE BEACHES. 

* TIMING...SURF WILL GRADUALLY SUBSIDE THROUGH TONIGHT... BUT 
  THE RIP CURRENT RISK WILL REMAIN HIGH. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS. MINOR TO MODERATE 
  BEACH EROSION POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-102200-
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
850 AM EST WED DEC 10 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE 
  ATLANTIC BEACHES DUE TO MODERATE SURF. SWIMMING IS NOT 
  ADVISED. MINOR BEACH EROSION POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
932 
WHUS42 KMFL 101632 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1132 AM EST WED DEC 10 2014

FLZ168-110000-
/O.CON.KMFL.SU.Y.0001.000000T0000Z-141211T0000Z/
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T1200Z/
COASTAL PALM BEACH-
1132 AM EST WED DEC 10 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* SURF AND RIP CURRENTS...MODERATE TO LARGE SURF WILL CONTINUE TO
  GENERATE LIFE-THREATENING RIP CURRENTS. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS. BEACH EROSION. SOME
  WAVE RUNUP COULD NEAR VULNERABLE STREETS ALONG PORTIONS OF THE
  COAST, MAINLY TODAY AROUND THE HIGH TIDE CYCLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-110000-
/O.CON.KMFL.RP.S.0034.000000T0000Z-141211T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
1132 AM EST WED DEC 10 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS....DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE
  ATLANTIC BEACHES DUE TO MODERATE SURF. SWIMMING IS NOT ADVISED.
  ADDITIONAL BEACH EROSION. SOME WAVE RUNUP COULD NEAR VULNERABLE
  STREETS ALONG PORTIONS OF THE COAST, MAINLY TODAY AROUND THE
  HIGH TIDE CYCLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Dec 8, 12:56 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 8, 12:56 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1256 PM EST MON DEC 8 2014

.AVIATION...

VFR CONDITIONS WILL PERSIST THROUGH THE BULK OF THE PERIOD WITH
LIGHT NW LOW-LEVEL FLOW CONTINUING. ALTHOUGH CONFIDENCE IS NOT AS
HIGH AS THIS MORNING...PATCHY FOG/LOW CIGS WILL BE POSSIBLE
TONIGHT INTO TUESDAY MORNING ACROSS PORTIONS OF THE AREA ONCE
AGAIN (MODEL PROBS OF REDUCED VSBYS REMAIN LOW). /85

&&

.PREV DISCUSSION... /ISSUED 1114 AM EST MON DEC 8 2014/

UPDATE...

AS NOTED IN THE MORNING DISCUSSION...THE COMBINATION OF STRONG
HIGH PRESSURE ALONG THE CANADIAN ATLANTIC COAST AND LOW PRESSURE
IN THE VICINITY OF BERMUDA HAS CREATED A STRONG AND PERSISTENT
PRESSURE GRADIENT AND WELL ESTABLISHED NORTHEAST FETCH ACROSS THE
WESTERN ATLANTIC EAST OF THE CAROLINAS WITH RECENT SCATTEROMETER
SATELLITE DERIVED WINDS INDICATING STRONG NORTHEASTERLY WINDS.
THESE CONDITIONS ARE FORECAST TO PRODUCE LONG-PERIOD
NORHTHEASTERLY SWELL THAT WILL CONTINUE TO ENTER THE ATLANTIC
WATERS EAST OF PALM BEACH COUNTY TODAY. THE LONG-PERIOD SWELL
WILL CONTINUE TO ENTER THE REGIONAL ATLANTIC WATERS TONIGHT INTO
TUESDAY AND FORECAST TO CONTINUE THROUGH AT LEAST WEDNESDAY. THIS
PROMPTED THE ISSUANCE OF A HIGH RISK OF RIP CURRENTS FOR THE
ATLANTIC COAST BEACHES THROUGH WEDNESDAY EVENING. IN ADDITION...A
HIGH SURF ADVISORY WILL LIKELY BE NECESSARY...MAINLY FOR THE
BEACHES EAST OF PALM BEACH COUNTY WITH CURRENT SURF HEIGHTS
FORECAST TO BE NEAR 10 FEET BY EARLY TUESDAY MORNING. A HIGH SURF
ADVISORY WILL LIKELY BE ISSUED THIS AFTERNOON FOR THE PALM BEACH
COUNTY BEACHES TONIGHT THROUGH WEDNESDAY EVENING.

60

PREV DISCUSSION... /ISSUED 627 AM EST MON DEC 8 2014/

AVIATION...

RECENTLY ANIMATED IR2 IMAGERY SHOWED A LARGE SHIELD OF LOW STRATUS
ACROSS MUCH OF SOUTH FLORIDA ACROSS THE INTERIOR AND GULF REGIONS.
AT THIS TIME...IT APPEARS THE MAIN ISSUE FROM THIS STRATUS DECK
WILL BE MVFR/IFR CIGS, ESPECIALLY OVER APF AND PBI. THIS DECK
SHOULD BEGIN TO LIFT AND BURN OFF THROUGH THE MID-MORNING PERIOD
WITH A RETURN OF VFR CONDITIONS. WINDS WILL REMAIN LIGHT OUT OF
THE NNW TODAY THEN NE AT SITE APF LATER TONIGHT INTO TUESDAY
MORNING. /85

PREV DISCUSSION... /ISSUED 406 AM EST MON DEC 8 2014/

SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH TONIGHT...USHERING IN AN EXTENDED
PERIOD OF NORTHWEST WINDS AND BELOW NORMAL TEMPERATURES. HIGH
PRESSURE WILL DOMINATE.

SHORT TERM /TODAY THROUGH WEDNESDAY/ ...
BEHIND YESTERDAYS COLD FRONT...TEMPS EARLY THIS MORNING ARE QUITE
A BIT COOLER THAN PREV FEW MORNINGS...WITH LOW 60S ALONG THE
COASTS AND 50S ELSEWHERE. LOW STRATUS/SOME VSBY RESTRICTIONS IS
PUSHING SOUTHWARD INTO GLADES AND HENDRY COUNTIES. HOW FAR SOUTH
THIS CLOUD LAYER ADVANCES IS UNCERTAIN...BUT IT APPEARS THAT AT
LEAST NORTH OF A NAPLES TO BOCA RATON LINE...MOSTLY CLOUDY
CONDITIONS WILL PREVAIL INTO LATE MORNING. NW WINDS WILL TURN NE
THIS AFTERNOON...AND TEMPERATURES SHOULD RISE TO NEAR
NORMAL...MID/UPR 70S. NE FLOW WILL BRING SOME LOW-LEVEL MOISTURE
DOWN THE E FL COASTLINE...AND THIS COULD BE ENOUGH TO BRING INLAND
A FEW SHOWERS INTO PALM BEACH COUNTY. THESE MAY CONTINUE INTO
EARLY TUESDAY...BEFORE A COLD FRONT BRINGS MUCH DRIER AIR INTO THE
REGION. MINIMA TONIGHT WILL ALSO BE NEAR AVERAGE FOR EARLY
DECEMBER...MAINLY IN THE MID/UPR 50S...WITH SOME LOW 60S ACROSS
THE EASTERN METROPOLITAN AREAS.

A POTENT SHORTWAVE TROUGH WILL DIVE THROUGH THE GREAT LAKES TODAY
AND INTO THE CENTRAL APPALACHIANS TONIGHT. BEHIND THE
TROUGH...CANADIAN HIGH PRESSURE WILL EXPAND THROUGH THE PLAINS AND
EVENTUALLY THE MISSISSIPPI RIVER VALLEY. THE TROUGHS ATTENDANT
SURFACE CDFNT WILL MOVE THROUGH THE OHIO VALLEY TODAY...WHILE
SURFACE LOPRES DEVELOPS OFF CAROLINAS. THE LOW WILL ACCELERATE THE
ARRIVAL OF THE FRONT INTO SOUTH FLORIDA AND ALSO INCREASE THE
COLD-AIR ADVECTION ASSOCIATED WITH IT. SIGNIFICANT COOLING WILL
OCCUR BY TUESDAY NIGHT AS THE UPPER TROUGH AXIS QUIETLY PASSES
BY. MINIMAS SHOULD REACH 40S OVER THE INTERIOR...WITH LOW 50S ALL
THE WAY TO THE EAST COAST. WIND CHILL VALUES WILL BE A FEW DEGREES
LOWER THAN THE TEMPERATURE OVERNIGHT. WEDNESDAY...CANADIAN RIDGE
BECOMES MORE ENTRENCHED OVER SOUTH FLORIDA...AND MAXIMA WILL HOLD
IN THE 60S.

SIGNIFICANT NE SWELL BEING TO ARRIVE IN SOUTH FLORIDA WATERS
TODAY /SEE DETAILS IN THE MARINE DISCUSSION BELOW/. THIS WILL LEAD
TO SIGNIFICANT RIP CURRENTS ALONG ATLANTIC BEACHES THROUGH AT
LEAST MID-WEEK. IN ADDITION...HIGH SURF MAY WARRANT AN ADVISORY
TUESDAY OR WEDNESDAY...AND BEACH EROSION/MINOR COASTAL
FLOODING...ARE ALSO POTENTIAL HAZARDOUS.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/ ...
AFOREMENTIONED SHORTWAVE TROUGH WILL DEEPEN FURTHER AND EVOLVED
INTO CLOSED H5 LOPRES OVER NE CONUS. THE FEATURE WILL THEN
STALL...AT LEAST INTO THE WEEKEND. MEANWHILE...EXPANSIVE SFC
RIDGE WILL REMAIN CENTERED NORTHWEST OF THE STATE. FOR SOUTH
FLORIDA...THIS MEANS EXPECT AN EXTENDED PERIOD OF NORTHWEST WINDS
WITH A COOL CANADIAN AIRMASS CONTINUING TO FILTER IN MUCH OF THE
WEEK. SKIES WILL BE MAINLY CLEAR. OVERNIGHT LOWS SHOULD MAINLY BE
IN 40S INTERIOR/50S METROPOLTIAN AREAS...WITH DAYTIME HIGHS IN THE
UPPER 60S TO LOW 70S. ALTHOUGH LONG-RANGE MODELS GENERALLY AGREE
ON THIS PATTERN CONTINUING INTO THE WEEKEND...LATEST ECMWF RUN
BRINGS ADDITIONAL REINFORCEMENTS OF COOL AIR DOWN THE PENINSULA.
IF THIS PANS OUT...FORECAST TEMPERATURES MAY BE SEVERAL DEGREES TO
WARM FOR THE END OF THE WEEK.

AVIATION...
STILL MONITORING A SHIELD OF LOW CIGS PUSHING SOUTH ACROSS THE
CENTRAL FLORIDA PENINSULA PER THE LATEST MICRON SATELLITE IMAGERY.
THE TIMING AND EXACT EXTENT OF THE SOUTHERN PROPAGATION OF THIS
SHIELD REMAINS IN QUESTION. LATEST HRRR AND SREF CIG HEIGHT
PROBABILITIES KEEP THE MAJORITY OF THE LOW CIGS ACROSS THE
INTERIOR WITH THE PERIPHERY OF WHICH EXTENDING TO BOTH THE
ATLANTIC AND GULF COASTS...POSSIBLY AFFECTING THE TAF SITES. KEPT
ANY MVFR/IFR CIGS OUT OF TAFS FOR NOW DUE TO UNCERTAINTY BUT WILL
CONTINUE TO MONITOR AND AMEND AS NECESSARY. OTHERWISE...LIGHT
NORTH-NORTHWESTERLY FLOW WILL PREVAIL AT THE EAST COAST SITES
THROUGH THE MORNING WITH NORTHEASTERLY FLOW AT KAPF.

MARINE...
IMPRESSIVE FETCH GENERATED BY LOPRES WEST OF BERMUDA IS BRINGING
NELY SWELL DOWN THE FLORIDA PENINSULA EARLY THIS MORNING. WAVE
HEIGHTS ARE ALREADY EXCEEDING 10 FT OFFSHORE THE MELBOURNE/CAPE
CANAVERAL AREA...AND WILL LIKELY REACH WATERS OFF PALM BEACH
COUNT THIS AFTERNOON...THEN THE REMAINDER OF ATLANTIC WATERS
TONIGHT. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED ACCORDINGLY. THE
5 TO 8 FOOT SWELL WILL PERSIST TUESDAY INTO WEDNESDAY...LEADING TO
A CONTINUATION OF HAZARDOUS MARINE CONDITIONS. WAVES IN THE GULF
STREAM MAY EXCEED 13 FEET DURING THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  61  73  50  67 /  10  10   0   0
FORT LAUDERDALE  62  75  54  69 /   0  10   0   0
MIAMI            62  75  53  70 /   0   0   0   0
NAPLES           58  71  50  67 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR FLZ168-172-
     173.

AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
     WEDNESDAY FOR AMZ651-671.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ650-670.

     HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR AMZ630.

GM...NONE.
&&

SHORT TERM...10/CD
LONG TERM....23/SK
AVIATION...10/CD
Hazardous weather outlook, Dec 8, 8:54 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
854 AM EST MON DEC 8 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
854 AM EST MON DEC 8 2014

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...ROUGH SEAS ACROSS THE GULF STREAM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: BUILDING SURF WILL TRANSLATE TO DANGEROUS SWIMMING
CONDITIONS ALONG THE ATLANTIC BEACHES TODAY THROUGH THE MID-WEEK
PERIOD.

WAVES: SEAS OF 7 TO 8 FEET WILL BE POSSIBLE ACROSS THE GULF STREAM
LATER TODAY BEFORE INCREASING INTO THE 9 TO 12 FOOT RANGE TONIGHT
INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ROUGH SEAS WILL CONTINUE ACROSS THE ATLANTIC WATERS THROUGH THE
MIDWEEK PERIOD BEFORE DECREASING ON THURSDAY AND FRIDAY. THIS
WILL LEAD TO DANGEROUS SWIMMING CONDITIONS AND MINOR BEACH
EROSION.

LOW TEMPERATURES WILL ALSO FALL INTO THE LOW TO MID 40S OVER
PORTIONS OF THE INTERIOR WEDNESDAY THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:03 AM ESTSmall Craft AdvisoryMFL72 hr
Dec 8, 7:02 AM ESTSpecial Weather StatementMFLBroward, Collier, Glades, Hendry, Palm Beach58 min
Dec 8, 8:31 AM ESTSpecial Weather StatementMFLBroward, Collier, Glades, Hendry, Palm Beach29 min
Dec 8, 9:15 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach4 days

Nearby

High Surf Advisories in Florida, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.